Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 151, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Sep 26, 2017, 10:35 PM MDT for Hudspeth County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2017, 10:35 PM MDT (04:35 UTC)
- Expired
- Sep 26, 2017, 11:15 PM MDT
- In force
- 40 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 197 km from the middle of the area, began a volume at 04:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 4.6 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 818 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 2051 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted.
591
WUUS54 KEPZ 270435
SVREPZ
TXC229-270515-
/O.NEW.KEPZ.SV.W.0151.170927T0435Z-170927T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service El Paso TX
1035 PM MDT TUE SEP 26 2017
The National Weather Service in El Paso has issued a
* Severe Thunderstorm Warning for...
Southeastern Hudspeth County in southwestern Texas...
* Until 1115 PM MDT
* At 1035 PM MDT, a severe thunderstorm was located 5 miles southeast
of Frenchman Canyon, or 19 miles southwest of Van Horn, moving east
at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Frenchman Canyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3083 10492 3075 10492 3077 10516 3078 10517
3095 10518 3099 10491 3084 10491
TIME...MOT...LOC 0435Z 268DEG 12KT 3086 10509
HAIL...1.00IN
WIND...60MPH
$$
DENNHARDT1 follow-up statement
710
WWUS54 KEPZ 270458
SVSEPZ
Severe Weather Statement
National Weather Service El Paso TX
1058 PM MDT TUE SEP 26 2017
TXC229-270515-
/O.CON.KEPZ.SV.W.0151.000000T0000Z-170927T0515Z/
Hudspeth TX-
1058 PM MDT TUE SEP 26 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM MDT
FOR SOUTHEASTERN HUDSPETH COUNTY...
At 1058 PM MDT, a severe thunderstorm was located 9 miles southeast
of Frenchman Canyon, or 15 miles southwest of Van Horn, moving east
at 20 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
southeastern Hudspeth County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3083 10492 3075 10492 3078 10507 3081 10510
3095 10511 3099 10491 3084 10491
TIME...MOT...LOC 0458Z 268DEG 12KT 3086 10500
HAIL...0.88IN
WIND...60MPH
$$
DENNHARDTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 26, 2:06 PM MDT, 8 hours 29 minutes earlier.
Area forecast discussion, Sep 26, 2:06 PM MDT, 8 hours 29 minutes before
Area Forecast Discussion National Weather Service El Paso Tx/Santa Teresa NM 206 PM MDT Tue Sep 26 2017 .SYNOPSIS... Easterly winds will push moist unstable air into southern New Mexico and west Texas while a slow moving low pressure system approaches from the west. This weather pattern will bring showers and thunderstorms to much of the region through Saturday with a few storms producing heavy rainfalls...hail or damaging winds. Westerly winds will bring a return to warmer dry weather Sunday and Monday. && .DISCUSSION... Active weather pattern is becoming established over New Mexico and far west Texas. An upper level low was centered over southern Nevada early this afternoon with associated trough axis extending southward into southern Baja. The low center will drift slowly southward into central Arizona by Wednesday afternoon before drifting north again. During this time ridge aloft will be aligned on a north to south axis through central Texas. The resultant circulation will include mid level south to southwest winds which will transport abundant moisture from the Gulf of California and/or Gulf of Mexico. In addition expect several short waves to eject to the northeast ahead of primary trough axis into southern New Mexico and west Texas with this scenario persisting into Saturday. Meanwhile at low levels high pressure center will move into the plains this evening with clockwise flow around it supporting easterly winds into the southern Rockies. Consequently an associated cold front will be moving to the southwest through the CWA today with the easterly winds behind it advecting cooler but more moist air mass with surface dewpoints rising above 50 F. This pattern will continue into Saturday as the surface high settles into Texas causing low level winds to become more from the southeast thus maintaining moisture transport and higher dewpoints. The deep abundant moisture inflow will push precipitable water above an inch most areas by this evening with this situation also continuing into Saturday. The moisture will contribute to air mass destabilization with CAPE's around 800 to 1600 each day. Expect embedded short waves to bring periods of enhanced upward motion aloft while overall pattern will induce isentropic lift as south to southwest flow aloft pushes warm moist air up and over the cooler air mass at thew surface. These factors indicate scattered to numerous thunderstorms tonight through Saturday. 40 to 50 kt southwest winds aloft over low level easterlies will result in 0-6 km deep layer shear around 40 to 50 kt through Thursday with 0-2 km helicity above 100 during this time. This indicates an environment favorable for updraft rotation and enhancement. With wet bulb zero heights around 9000 feet a few storms may produce large hail and even damaging downdrafts as DCAPE's will be over 1000 J/kg. Abundant moisture also suggests potential high precipitation supercell development with associated torrential rainfalls and possible flash flooding. The wind shear should diminish somewhat Friday and Saturday but moisture and instability may still support sufficient updraft strengths for more hail and heavy rains. West to southwest winds will bring a return to warmer dry weather Sunday and Monday. Longer range guidance forecasts a return of moist south to southeast winds Tuesday resulting in a few thunderstorms. && .AVIATION...Valid 27/00Z-28/00Z... P6SM SCT-BKN060-080 with scattered west to numerous east VRB25G40KT 1-3SM TSRAGS BKN020-040 especially before 06Z. Expect gradual lowering of clouds after 06Z, mainly along and east of river where some areas of BKN015-025 possible through 16Z. Scattered storms will continue after 12Z through end of forecast period. Winds generally SE to E at 10-20G30KTS with some stronger winds on western mountain slopes. && .FIRE WEATHER... Plenty of moisture is moving west through the forecast area which will remain through the end of the week. Expect scattered to numerous storms across the region as an upper low/trough remains to the west with a threat for some severe storms with strong winds and large hail, plus heavy rain and localized flooding will be possible. Temperatures for through the remainder of the week will be below normal with high relative humidities. Driest area will be in bootheel of New Mexico. Drier and warmer air is expected to start moving in over the weekend and early next week as upper flow becomes more westerly. && .PRELIMINARY POINT TEMPS/POPS... El Paso 61 75 60 77 / 60 40 50 40 Sierra Blanca 56 73 56 72 / 60 40 50 40 Las Cruces 58 74 57 75 / 60 50 50 40 Alamogordo 57 76 56 76 / 60 40 50 40 Cloudcroft 43 57 43 57 / 60 50 60 60 Truth or Consequences 55 72 56 74 / 60 60 60 50 Silver City 52 69 52 70 / 40 60 60 40 Deming 58 75 56 76 / 50 60 50 40 Lordsburg 57 77 57 78 / 30 50 40 30 West El Paso Metro 61 74 61 76 / 60 40 50 40 Dell City 56 70 57 73 / 60 40 50 40 Fort Hancock 59 76 59 77 / 60 40 50 40 Loma Linda 55 67 55 70 / 60 40 50 40 Fabens 60 74 59 78 / 60 40 50 40 Santa Teresa 59 74 59 76 / 60 50 50 40 White Sands HQ 59 73 59 75 / 60 40 50 40 Jornada Range 57 75 56 75 / 60 50 50 40 Hatch 58 75 57 76 / 60 50 50 40 Columbus 59 77 58 77 / 50 60 50 40 Orogrande 58 74 58 75 / 60 40 50 40 Mayhill 45 58 46 60 / 60 50 60 60 Mescalero 46 62 46 63 / 60 50 60 60 Timberon 46 63 46 62 / 60 50 60 60 Winston 48 65 46 66 / 60 70 60 50 Hillsboro 53 70 52 73 / 50 60 60 50 Spaceport 56 73 55 75 / 60 50 60 40 Lake Roberts 47 69 47 70 / 50 60 60 50 Hurley 53 70 52 72 / 40 60 60 40 Cliff 51 77 49 77 / 30 60 60 40 Mule Creek 52 73 51 74 / 20 50 40 30 Faywood 54 71 52 72 / 50 60 60 40 Animas 57 80 57 80 / 20 40 40 30 Hachita 56 78 55 78 / 40 50 40 30 Antelope Wells 56 80 56 79 / 30 40 40 30 Cloverdale 55 79 54 77 / 20 30 30 20 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 05 Rogash/26 Grzywacz
Hazardous weather outlook, Sep 26, 10:23 AM MDT, 12 hours 12 minutes before
Hazardous Weather Outlook National Weather Service El Paso Tx/Santa Teresa NM 1023 AM MDT Tue Sep 26 2017 NMZ401>417-TXZ418>424-272030- Upper Gila River Valley-Southern Gila Highlands/Black Range-Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin-Eastern Black Range Foothills-Sierra County Lakes-Northern Dona Ana County- Southern Dona Ana County/Mesilla Valley-Central Tularosa Basin- Southern Tularosa Basin-West Slopes Sacramento Mountains Below 7500 Feet-Sacramento Mountains Above 7500 Feet-East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa-Western El Paso County- Eastern/Central El Paso County-Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-Southern Hudspeth Highlands-Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-Rio Grande Valley of Eastern Hudspeth County- 1023 AM MDT Tue Sep 26 2017 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...This Afternoon and Tonight Scattered to numerous showers and thunderstorms. A few storms may produce hail over an inch in diameter and wind gusts to 60 mph. Locally heavy rains also possible with rainfall amounts exceeding 2 inches over isolated locations resulting in flash flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Scattered to numerous showers and thunderstorms Wednesday through Saturday. A few storms may produce hail over an inch in diameter and wind gusts to 60 mph. Locally heavy rains also possible with rainfall amounts exceeding 2 inches over isolated locations resulting in flash flooding Wednesday through Saturday. Mostly dry non hazardous weather expected Sunday and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required today through Saturday to report large hail...damaging winds and heavy rains with flooding. Rogash
In the hours before
Special weather statement, Sep 26, 5:18 PM MDT, 5 hours 17 minutes before
Special Weather Statement National Weather Service El Paso TX 518 PM MDT TUE SEP 26 2017 NMZ402-408-409-270000- Eastern Black Range Foothills NM- Southern Gila Highlands/Black Range NM-Sierra County Lakes NM- 518 PM MDT TUE SEP 26 2017 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL SIERRA COUNTY UNTIL 600 PM MDT... At 518 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles southeast of Hermosa, or 13 miles north of Hillsboro, moving north at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of west central Sierra County. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3301 10753 3303 10773 3330 10772 3325 10740 TIME...MOT...LOC 2318Z 191DEG 15KT 3311 10762 LANEY
Special weather statement, Sep 26, 5:55 PM MDT, 4 hours 40 minutes before
Special Weather Statement National Weather Service El Paso TX 555 PM MDT TUE SEP 26 2017 NMZ413-270045- Southern Tularosa Basin NM- 555 PM MDT TUE SEP 26 2017 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL OTERO AND EAST CENTRAL DONA ANA COUNTIES UNTIL 645 PM MDT... At 555 PM MDT, Doppler radar was tracking a strong thunderstorm 13 miles southwest of Orogrande, moving north at 30 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of west central Otero and east central Dona Ana Counties. LAT...LON 3219 10619 3220 10640 3255 10646 3255 10605 TIME...MOT...LOC 2355Z 184DEG 25KT 3230 10629 LANEY
Special weather statement, Sep 26, 6:00 PM MDT, 4 hours 35 minutes before
Special Weather Statement National Weather Service El Paso TX 600 PM MDT TUE SEP 26 2017 NMZ408-409-270045- Eastern Black Range Foothills NM-Sierra County Lakes NM- 600 PM MDT TUE SEP 26 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SIERRA COUNTY UNTIL 645 PM MDT... At 600 PM MDT, Doppler radar was tracking a strong thunderstorm near Elephant Butte, or 4 miles north of Truth Or Consequences, moving north at 25 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Truth Or Consequences, Elephant Butte, Cuchillo, Rock House, North Monticello Point and Alamosa Canyon. PRECAUTIONARY/PREPAREDNESS ACTIONS... If on or near Elephant Butte, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 3348 10698 3311 10714 3313 10738 3348 10742 TIME...MOT...LOC 0000Z 190DEG 21KT 3319 10727 LANEY
Special weather statement, Sep 26, 6:08 PM MDT, 4 hours 27 minutes before
Special Weather Statement
National Weather Service El Paso TX
608 PM MDT TUE SEP 26 2017
TXZ419-420-423-270100-
Eastern/Central El Paso County TX-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties TX-
Northern Hudspeth Highlands/Hueco Mountains TX-
608 PM MDT TUE SEP 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HUDSPETH AND
SOUTHEASTERN EL PASO COUNTIES UNTIL 700 PM MDT...
At 608 PM MDT, Doppler radar was tracking a strong thunderstorm near
San Elizario, or 4 miles northwest of Fabens, moving northeast at 20
mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Horizon City, Fabens, El Paso, Socorro, Clint, Agua Dulce, Indian
Cliffs Ranch, Sparks, San Elizario, Lake Way Estates and Colonia Del
Paso.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3146 10618 3146 10620 3148 10622 3149 10622
3152 10624 3154 10625 3157 10628 3162 10630
3164 10632 3178 10623 3161 10595 3144 10616
TIME...MOT...LOC 0008Z 214DEG 18KT 3153 10623
LANEYSpecial weather statement, Sep 26, 9:25 PM MDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service El Paso TX
925 PM MDT TUE SEP 26 2017
TXZ422-424-270415-
Southern Hudspeth Highlands TX-
Rio Grande Valley of Eastern Hudspeth County TX-
925 PM MDT TUE SEP 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HUDSPETH COUNTY
UNTIL 1015 PM MDT...
At 924 PM MDT, Doppler radar was tracking a strong thunderstorm near
Indian Hot Springs, or 22 miles south of Sierra Blanca, moving east
at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Frenchman Canyon and Indian Hot Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3075 10515 3078 10517 3077 10518 3079 10519
3078 10521 3081 10522 3079 10526 3083 10529
3081 10531 3081 10532 3083 10532 3084 10534
3085 10540 3089 10540 3093 10547 3107 10516
3075 10502
TIME...MOT...LOC 0324Z 254DEG 21KT 3086 10536
DENNHARDTSpecial weather statement, Sep 26, 10:15 PM MDT, 20 minutes before
Special Weather Statement
National Weather Service El Paso TX
1015 PM MDT TUE SEP 26 2017
TXZ422-424-270500-
Southern Hudspeth Highlands TX-
Rio Grande Valley of Eastern Hudspeth County TX-
1015 PM MDT TUE SEP 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HUDSPETH COUNTY
UNTIL 1100 PM MDT...
At 1014 PM MDT, Doppler radar was tracking a strong thunderstorm 4
miles south of Frenchman Canyon, or 23 miles southwest of Van Horn,
moving east at 20 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Frenchman Canyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3083 10492 3075 10492 3073 10511 3075 10512
3075 10516 3078 10517 3077 10518 3079 10519
3078 10521 3081 10522 3080 10522 3080 10524
3095 10525 3103 10491 3084 10491
TIME...MOT...LOC 0414Z 268DEG 15KT 3087 10517
DENNHARDTThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 6:08 PM MDT | Special Weather Statement | EPZ | El Paso | 52 min |
| Sep 27, 3:18 AM MDT | Areal Flood Advisory | EPZ | El Paso | 117 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.